Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Can I mix these medication?

Posted Sep 03 2009 11:26am
Anonymous
Posted: Mon Aug 31, 2009 4:04 am Post subject: Can I mix these medication?

I take Sinemet CR, Requip, Jumex and supplementary vitamins containing Zinc, calcium, T3, T4, Dhea,copper,Ferriltin , Folic acid,Vit D daily. I have unusal tiredness, and feel sick . Are they interacted each other and have sideeffects? Kindly enligthen
Back to top
');
//-->

Kathrynne Holden, MSJoined: 22 Jan 2007Posts: 94Location: www.nutritionucanlivewith.com
Posted: Mon Aug 31, 2009 9:39 am Post subject:

. Dear Friend, You do not describe your “sick” feeling. However, the PD medications (Sinemet, Requip, and Jumex) can all have the effect of causing nausea, particularly when you first start taking them – perhaps that is the effect you are having? If so, try taking them with food for a few weeks until your body has time to adapt to the new medications. If you have been taking them for some time and still feel nausea, then ask your neurologist to prescribe Lodosyn (carbidopa); it can help overcome the nausea. I don’t think your vitamin and mineral supplements are interacting with the medications to make you feel sick or tired. However, if you are taking an iron supplement, I would take it about two hours apart from Sinemet, because iron can block levodopa absorption. Fatigue and tiredness are very common among people with PD, and there are a number of possible causes that need to be discussed with your doctor: - anemia (iron-deficiency, pernicious, megaloblastic) – anemia is not uncommon in PD and definitely causes tiredness, fatigue, sometimes shortness of breath and dizziness - B vitamin deficiency (can result in another type of anemia) - low blood sugar (hypoglycemia) – can lead to fatigue, dizziness, heart palpitations - deficiency of coenzyme Q10 – when present, taking supplements of CoQ10 10 often gives more energy - malnutrition - depression - PD can have “ups and downs” and you might be experiencing a temporary “down” that affects your energy or increases fatigue - do you take your Sinemet about 30 minutes before meals, so as to optimize its absorption and anti-PD effects? Sometimes people forget about this, and this can make a difference. - waning energy at the same time each day – sometimes energy levels drop after lunch; the body’s energy is diverted to metabolizing the food eaten, and it can result in sleepiness or fatigue; could that be a possibility? Let me know if you have further questions. ._________________Best regards, Kathrynne Holden, MS -- For a Parkinson Tip of the Day visit: http://www.nutritionucanlivewith.com/
Back to top

');
//-->


Anonymous
Posted: Wed Sep 02, 2009 2:40 am Post subject:

My frequent unusual tiredness and "sick "feeling was caused by vitamins and mineral supplements interacting with parkinson's medications and the effect on each other. I use to take my vitamin, mineral supplements about half an hours after my parkinson medications. As the result they block levodopa absorption. Therefore I have frequent .masked face; lack of blinking and expression and look "sick" and unusual tiredness. I feel much better after I take supplements two hours after the parkinson medication.
Back to top
');
//-->

Kathrynne Holden, MSJoined: 22 Jan 2007Posts: 94Location: www.nutritionucanlivewith.com
Posted: Wed Sep 02, 2009 12:25 pm Post subject:

. Dear Friend,

Thank you for taking time to tell us about the changes you made to help you feel better. If you were taking iron supplements and/or large amounts of vitamin B6 (25 mg or more, and for some people as little as 10-15 mg), they would be very likely to cause the tired and sick feelings and the PD symptoms such as masked face. I generally recommend that people take levodopa about 30-60 minutes before meals, and iron and B6 supplements with the meal, or else at bedtime, so that they do not interfere with levodopa absorption. But everyone is different, so If it works best to take them two hours after the medications, then you have been your own best doctor! ._________________Best regards, Kathrynne Holden, MS -- For a Parkinson Tip of the Day visit: http://www.nutritionucanlivewith.com/
Back
Post a comment
Write a comment:

Related Searches